Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 26, 2020, 1:05 PM PDT for 4 counties in Nevada; Inyo County, San Bernardino County, Tulare County, California; Mohave County, Arizona. It took effect at Jun 28, 2020, 2:50 AM PDT. It was in force for 41 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2020, 1:05 PM PDT (20:05 UTC)
- In effect from
- Jun 28, 2020, 2:50 AM PDT
- Expired
- Jun 29, 2020, 8:00 PM PDT
- In force
- 41 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Tulare County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 160 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 12:15 PM PDT | NON-TSTM WND GST 62 | 19 N Mercury (A06ae), NV | |
| Jun 28, 2:54 PM PDT | NON-TSTM WND GST 63 | Owens Valley (Raws), CA | |
| Jun 28, 2:59 PM PDT | NON-TSTM WND GST 63 | Mountain Springs (Raws), NV | |
| Jun 28, 3:47 PM PDT | NON-TSTM WND GST 61 | 17 Nne Blue Eagle Ranch, NV | MESONET STATION CCRN2 CURRANT CREEK RAWS. |
| Jun 28, 5:50 PM PDT | NON-TSTM WND GST 64 | Kyle Canyon (Raws), NV | |
| Jun 28, 5:54 PM PDT | NON-TSTM WND GST 67 | Owens Valley (Raws), CA | |
| Jun 28, 6:34 PM PDT | NON-TSTM WND GST 61 | 1 Ese Red Rock Canyon, NV | |
| Jun 28, 7:20 PM PDT | NON-TSTM WND GST 59 | 3 Nne Big Bear City, CA | MESONET STATION SE585 DOBLE (DUMP ACCESS RD) (SCE). |
| Jun 28, 10:10 PM PDT | NON-TSTM WND GST 65 | 8 S Kennedy Meadows, CA | MESONET STATION BPKC1 BEAR PEAK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -517 J/kg
- Mixed-layer LCL
- 3213 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
134 WWUS85 KVEF 262005 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 105 PM PDT Fri Jun 26 2020 .Sunday and Monday will bring another opportunity for enhanced wildfire danger for southeastern California, southern Nevada and northwestern Arizona. Strong winds and low RH will combine to create critical fire weather conditions across the entire region on Sunday. Critical fire weather conditions will persist on Monday for northwestern Arizona. AZZ101-CAZ226>229-NVZ460>466-271200- /O.UPG.KVEF.FW.A.0009.200628T1400Z-200629T0900Z/ /O.NEW.KVEF.FW.W.0015.200628T1800Z-200629T0600Z/ Lake Mead NRA/Colorado River-AZ side- Owens Valley/Southern Inyo Forest-Death Valley National Park- Mojave Desert Including Morongo Valley/Yucca Valley- Lower Colorado River Valley- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 105 PM PDT Fri Jun 26 2020 /105 PM MST Fri Jun 26 2020/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 11 PM PDT /11 PM MST/ SUNDAY FOR STRONG WINDS AND LOW RH... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM PDT /11 AM MST/ to 11 PM PDT /11 PM MST/ Sunday. The Fire Weather Watch is no longer in effect. * TIMING...11 AM PDT/MST to 11 PM PDT/MST on Sunday. * WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH. * HUMIDITY...5 to 15 percent. * IMPACTS...Due to dry fuels, low relative humidity and strong winds, any fires that develop will likely spread rapidly. Outdoor activities including fireworks may provide added sources for ignition. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts for more details and possible Red Flag Warnings. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-271200- /O.UPG.KVEF.FW.A.0009.200628T1400Z-200630T0400Z/ /O.NEW.KVEF.FW.W.0015.200628T1800Z-200630T0300Z/ Northwest Deserts/Northwest Plateau- 105 PM MST Fri Jun 26 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM SUNDAY TO 8 PM MST MONDAY FOR STRONG WINDS AND LOW RH... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM Sunday to 8 PM MST Monday. The Fire Weather Watch is no longer in effect. * TIMING...11 AM PDT/MST on Sunday to 8 PM PDT/MST on Monday. * WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH. * HUMIDITY...10 to 20 percent. * IMPACTS...Due to dry fuels, low relative humidity and strong winds, any fires that develop either afternoon will likely spread rapidly. Outdoor activities including fireworks may provide added sources for ignition. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts for more details and possible Red Flag Warnings. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
6 follow-up statements
303 WWUS85 KVEF 271050 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 350 AM PDT Sat Jun 27 2020 .Sunday will bring enhanced wildfire danger for southeastern California, southern Nevada and northwest Arizona. Strong winds and low RH will combine to create critical fire weather conditions across the entire region on Sunday. Critical fire weather conditions will persist on Monday for northwest Arizona. AZZ101-CAZ226>229-NVZ460>466-272200- /O.CON.KVEF.FW.W.0015.200628T1800Z-200629T0600Z/ Lake Mead NRA/Colorado River-AZ side- Owens Valley/Southern Inyo Forest-Death Valley National Park- Mojave Desert Including Morongo Valley/Yucca Valley- Lower Colorado River Valley- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 350 AM PDT Sat Jun 27 2020 /350 AM MST Sat Jun 27 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 11 PM PDT /11 PM MST/ SUNDAY FOR STRONG WINDS AND LOW RH... * TIMING...11 AM PDT/MST to 11 PM PDT/MST on Sunday. * WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH. * HUMIDITY...5 to 15 percent. * IMPACTS...Due to dry fuels, low relative humidity and strong winds, any fires that develop will likely spread rapidly. Outdoor activities including fireworks may provide added sources for ignition. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions. && $$ AZZ102-272200- /O.CON.KVEF.FW.W.0015.200628T1800Z-200630T0300Z/ Northwest Deserts/Northwest Plateau- 350 AM MST Sat Jun 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM SUNDAY TO 8 PM MST MONDAY FOR STRONG WINDS AND LOW RH... * TIMING...11 AM PDT/MST on Sunday to 8 PM PDT/MST on Monday. * WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH. * HUMIDITY...10 to 20 percent. * IMPACTS...Due to dry fuels, low relative humidity and strong winds, any fires that develop either afternoon will likely spread rapidly. Outdoor activities including fireworks may provide added sources for ignition. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions. && $$ weather.gov/lasvegas
240 WWUS85 KVEF 271901 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1201 PM PDT Sat Jun 27 2020 .Sunday will bring critical wildfire danger for southeastern California, southern Nevada and northwest Arizona. Strong winds and low RH will combine to create a high risk for wildfire spread across the entire region on Sunday. Critical fire weather conditions will persist on Monday for northwest Arizona. AZZ101-CAZ226>229-NVZ460>466-281200- /O.CON.KVEF.FW.W.0015.200628T1800Z-200629T0600Z/ Lake Mead NRA/Colorado River-AZ side- Owens Valley/Southern Inyo Forest-Death Valley National Park- Mojave Desert Including Morongo Valley/Yucca Valley- Lower Colorado River Valley- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1201 PM PDT Sat Jun 27 2020 /1201 PM MST Sat Jun 27 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM SUNDAY FOR STRONG WINDS AND LOW RH... * TIMING...11 AM to 11 PM on Sunday. * WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH area wide. Gusts over 60 mph possible in higher terrain areas above 7000 feet and the Owens Valley above 5000 feet. * HUMIDITY...5 to 15 percent. * IMPACTS...Due to dry fuels, low relative humidity and strong winds, any fires that develop will likely spread rapidly. Outdoor recreational activities involving camp fires or fireworks are highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions. && $$ AZZ102-281200- /O.CON.KVEF.FW.W.0015.200628T1800Z-200630T0300Z/ Northwest Deserts/Northwest Plateau- 1201 PM MST Sat Jun 27 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM SUNDAY TO 8 PM MONDAY FOR STRONG WINDS AND LOW RH... * TIMING...11 AM on Sunday to 8 PM on Monday. * WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH. * HUMIDITY...10 to 20 percent. * IMPACTS...Due to dry fuels, low relative humidity and strong winds, any fires that develop either afternoon will likely spread rapidly. Outdoor recreational activities involving camp fires or fireworks are highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions. && $$ weather.gov/lasvegas
381 WWUS85 KVEF 280950 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 250 AM PDT Sun Jun 28 2020 CAZ226-282200- /O.EXT.KVEF.FW.W.0015.200628T0950Z-200629T0600Z/ Owens Valley/Southern Inyo Forest- 250 AM PDT Sun Jun 28 2020 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH... * TIMING...Until 11 PM this evening. * WIND...Local west winds already gusting 40 to 60 mph in parts of the southern Sierra foothills early this morning will become more widespread later this morning through the afternoon and early evening. Southwest to west winds 30 to 45 MPH with gusts 50 to 70 MPH can be expected in the southern Sierra and in the Owens Valley near the Sierra foothills. * HUMIDITY...5 to 15 percent. * IMPACTS...Due to dry fuels, low relative humidity and strong winds, any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions. Outdoor recreational activities involving camp fires or fireworks are highly discouraged. && $$ AZZ101-CAZ227>229-NVZ460>466-282200- /O.CON.KVEF.FW.W.0015.200628T1800Z-200629T0600Z/ Lake Mead NRA/Colorado River-AZ side-Death Valley National Park- Mojave Desert Including Morongo Valley/Yucca Valley- Lower Colorado River Valley- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 250 AM PDT Sun Jun 28 2020 /250 AM MST Sun Jun 28 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 11 PM PDT /11 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH... * TIMING...11 AM this morning until 11 PM this evening. * WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH area wide. Gusts over 60 mph possible in higher terrain areas above 7000 feet. * HUMIDITY...5 to 15 percent. * IMPACTS...Due to dry fuels, low relative humidity and strong winds, any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions. Outdoor recreational activities involving camp fires or fireworks are highly discouraged. && $$ AZZ102-282200- /O.CON.KVEF.FW.W.0015.200628T1800Z-200630T0300Z/ Northwest Deserts/Northwest Plateau- 250 AM MST Sun Jun 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST MONDAY FOR STRONG WINDS AND LOW RH... * TIMING...11 AM this morning until 8 PM Monday evening. * WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH. * HUMIDITY...10 to 20 percent. * IMPACTS...Due to dry fuels, low relative humidity and strong winds, any fires that develop either afternoon will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions. Outdoor recreational activities involving camp fires or fireworks are highly discouraged. && $$ weather.gov/lasvegas
395 WWUS85 KVEF 281653 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 953 AM PDT Sun Jun 28 2020 AZZ101-CAZ227>229-NVZ460>466-290600- /O.EXT.KVEF.FW.W.0015.200628T1653Z-200629T0600Z/ Lake Mead NRA/Colorado River-AZ side-Death Valley National Park- Mojave Desert Including Morongo Valley/Yucca Valley- Lower Colorado River Valley- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 953 AM PDT Sun Jun 28 2020 /953 AM MST Sun Jun 28 2020/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM THIS EVENING FOR STRONG WINDS AND LOW RH... * TIMING...Now until 11 PM this evening. * WIND...Southwest winds 25 to 35 MPH with gusts 40 to 55 MPH area wide. Gusts over 60 mph possible in higher terrain areas above 7000 feet. * HUMIDITY...5 to 15 percent. * IMPACTS...Due to dry fuels, low relative humidity and very strong winds, any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions. Outdoor recreational activities involving camp fires or fireworks are highly discouraged. && $$ AZZ102-290600- /O.EXT.KVEF.FW.W.0015.200628T1653Z-200630T0300Z/ Northwest Deserts/Northwest Plateau- 953 AM MST Sun Jun 28 2020 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MST MONDAY FOR STRONG WINDS AND LOW RH... * TIMING...Until 8 PM Monday evening. * WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH. * HUMIDITY...10 to 20 percent. * IMPACTS...Due to dry fuels, low relative humidity and strong winds, any fires that develop either afternoon will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions. Outdoor recreational activities involving camp fires or fireworks are highly discouraged. && $$ CAZ226-290600- /O.CON.KVEF.FW.W.0015.000000T0000Z-200629T0600Z/ Owens Valley/Southern Inyo Forest- 953 AM PDT Sun Jun 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH... * TIMING...Until 11 PM this evening. * WIND...Local west winds gusting 40 to 60 mph in parts of the southern Sierra foothills early this morning will become more widespread later this morning through the afternoon and early evening. Southwest to west winds 30 to 45 MPH with gusts 50 to 70 MPH can be expected in the southern Sierra and in the Owens Valley near the Sierra foothills. * HUMIDITY...5 to 15 percent. * IMPACTS...Due to dry fuels, low relative humidity and strong winds, any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions. Outdoor recreational activities involving camp fires or fireworks are highly discouraged. && $$ weather.gov/lasvegas
103 WWUS85 KVEF 290549 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1049 PM PDT Sun Jun 28 2020 AZZ101-CAZ227>229-NVZ460>466-290700- /O.EXP.KVEF.FW.W.0015.000000T0000Z-200629T0600Z/ Lake Mead NRA/Colorado River-AZ side-Death Valley National Park- Mojave Desert Including Morongo Valley/Yucca Valley- Lower Colorado River Valley- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1049 PM PDT Sun Jun 28 2020 /1049 PM MST Sun Jun 28 2020/ ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT /11 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH... Relative humidity values have started to recover above 15 percent around Las Vegas and Lincoln County. In the Spring Mountains, humidity values are running between 20 and 30 percent. Winds will also start to diminish between 11 pm and 1 am Sunday as a cold front moves south through Lincoln, Clark and southern Nye Counties. $$ CAZ226-290700- /O.EXP.KVEF.FW.W.0015.000000T0000Z-200629T0600Z/ Owens Valley/Southern Inyo Forest- 1049 PM PDT Sun Jun 28 2020 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH... Relative humidity values have recovered above 15 percent behind a cold front moving south through the Owens Valley. The Red Flag Warning will be allowed to expire. $$ AZZ102-291400- /O.CON.KVEF.FW.W.0015.000000T0000Z-200630T0300Z/ Northwest Deserts/Northwest Plateau- 1049 PM MST Sun Jun 28 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST MONDAY FOR STRONG WINDS AND LOW RH... * TIMING...Until 8 PM Monday evening. * WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH. * HUMIDITY...10 to 20 percent. * IMPACTS...Due to dry fuels, low relative humidity and strong winds, any fires that develop either afternoon will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions. Outdoor recreational activities involving camp fires or fireworks are highly discouraged. && $$ weather.gov/lasvegas
850 WWUS85 KVEF 291309 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 609 AM PDT Mon Jun 29 2020 AZZ102-300300- /O.CON.KVEF.FW.W.0015.000000T0000Z-200630T0300Z/ Northwest Deserts/Northwest Plateau- 609 AM MST Mon Jun 29 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH... * TIMING...Until 8 PM this evening. * WIND...Southwest winds 25 to 35 MPH with gusts 40 to 50 MPH. * HUMIDITY...10 to 20 percent. * IMPACTS...Due to dry fuels, low relative humidity and strong winds, any fires that develop either afternoon will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heed all fire restrictions. Outdoor recreational activities involving camp fires or fireworks are highly discouraged. && $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 26, 10:38 AM PDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 26, 10:38 AM PDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1038 AM PDT Fri Jun 26 2020 .SYNOPSIS...Afternoon thunderstorm activity with brief heavy rain and gusty outflow winds will be possible again today as a weather system moves overhead. Another more potent weather system will impact the area late this weekend, bringing strong southwest winds Sunday and a significant cool down by Monday. Cooler temperatures will remain through much next week ending the week with near normal temperatures. && .UPDATE...While RAP products have been underanalyzing the moist surface air, thermodynamics today look weaker than previously expected. Still, afternoon buildups are expected on the mountains from Lincoln County all the way down towards Twentynine Palms with some gusty outflow possible. Updated forecast with latest high- resolution guidance. && .DISCUSSION...Today through next Friday. The shortwave currently digging into southeast CA and southwest NV will continue its journey southeast making its way overhead later this afternoon. Ample forcing will continue this afternoon under the low center and elongated trough axis, providing enough ascent for thunderstorms to develop. Thunderstorms are expected to develop along this axis and initially form over the higher terrain. Forecast soundings indicate very dry low levels (below ~600mb), SBCAPE of 500- 1200 J/kg, DCAPE 1500-2000 J/kg and steep lapse rates with high dewpoint depressions making the primary impact gusty outflow winds. Though, given weak 0-6km shear profiles and lower CAPE values, storms likely won't be able to organize much and updraft strength will be tempered so outflow winds to 30-40 mph are more likely. Light mean winds will produce slow moving storms which may create localized ponding/ minor flooding concerns for normally flash flood prone spots. Outside of storm influences, winds are expected to be lighter areawide this afternoon. Slightly 'cooler' temperatures than yesterday expected this afternoon. Mostly dry conditions expected Saturday as the shortwave shifts farther southeast. Lingering moisture Saturday will likely lead to cumulus buildups over the higher terrain leading to a few virga showers. Breezy southwest winds expected Saturday afternoon-evening as a potent trough begins to dig into the Great Basin region, resulting in increased pressure gradients. Within the next 7 days, Saturday will be the last day with above normal temperatures. A more potent trough is still expected to move through the Great Basin late this weekend into early next week. Since there is limited moisture with this system the main concerns will be wind and fire weather. A belt of strong southwest winds is expected Sunday into Monday in response to the tightening pressure gradients. Strongest winds are expected Sunday afternoon with gusts as high as 40-50 mph. Additionally, a strong cold front moving through the area Monday will drastically drop temperatures Monday afternoon. Current forecast drops temperatures 12-15 degrees in less than a 24 hour period. General troughiness will remain across the Great Basin region through midweek and transition to more southwest flow as a ridge of high pressure builds over the south-central CONUS by late week. Temperatures will gradually increase through next week with near normal temperatures to end the work week before the holiday weekend. && .AVIATION...For McCarran...Winds will become light and variable early this morning followed by easterly components 6-8 knots during the early afternoon. An unstable air mass will lead to thunderstorms developing around the mountains of southern Nevada during the afternoon and there will be potential for thunderstorms with cloud bases around 10 kft in the vicinity of the airport. Thunderstorm wind gusts of 25-30 knots from the south or southwest may push through the terminal area late in the afternoon. Conditions should stabilize early this evening with typical light southwest winds and clearing skies overnight. For the rest of southern Nevada, northwest Arizona and southeast California...A low pressure system and an unstable air mass over the region today will produce isolated to scattered afternoon thunderstorms over southern Nevada and parts of Inyo and San Bernardino counties in southeast California this afternoon. Pulse storms with slow movement can be expected. Thunderstorm wind gusts of 25-35 knots will be the primary hazard between 21Z and 02Z. Conditions will stabilize this evening with light winds and clearing skies tonight. && .FIRE WEATHER...Elevated to critical fire weather concerns are expected across the region over the next few days. Isolated to scattered thunderstorms are expected this afternoon across southern NV, southeast CA and northwest AZ. Dry lightning may be a concern, but the bigger concern will be gusty outflow winds. Another round of more widespread winds and low humidity will create critical fire weather conditions for Sunday, lingering into Monday for Northwest Arizona. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Steele DISCUSSION/FIRE...Kryston AVIATION...Adair For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:43 PM PDT | Dust Storm Warning | VEF | Nye | 62 min |
| Jun 26, 1:00 PM PDT | Wind Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 60 hr |
Nearby
Red Flag Warnings in Nevada, 2020Red Flag Warnings in California, 2020Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.